Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 19, 2005, 1:55 PM PST for San Bernardino County, San Diego County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2005, 1:55 PM PST (21:55 UTC)
- Expired
- Feb 19, 2005, 6:00 PM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 192159
FFWSGX
CAC071-073-200400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PST SAT FEB 19 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
SAN DIEGO COUNTY COAST...VALLEYS...MOUNTAINS
* UNTIL 600 PM PST
* AT 144 PM PST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM IN
THE SAN BERNARDINO MOUNTAINS MOVING NORTHEAST AT ABOUT 25 MPH.
FLASH FLOODING MAY ALSO OCCUR IN THE SAN DIEGO COUNTY COAST AREAS
TO THE MOUNTAINS.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
LAT...LON 3474 11642 3468 11650 3447 11641 3414 11647
3410 11660 3404 11662 3402 11734 3338 11713
3332 11677 3276 11643 3265 11689 3341 11738
3337 11716 3337 11713 3402 11734 3404 11755
3388 11768 3396 11779 3428 11764 3482 11767
$$
ECCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 9:30 AM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Feb 19, 9:30 AM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SAT FEB 19 2005 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL CONTINUE TO BRING PERIODS OF RAIN WITH SNOW AT THE HIGHER ELEVATION...HEAVY AT TIMES...THROUGH WEDNESDAY. THERE WILL ALSO BE OCCASIONAL THUNDERSTORMS. DRY WEATHER DURING THE SECOND HALF OF NEXT WEEK UNDER WEAK HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...UPDATED FORECAST. THERE WERE NUMEROUS SHOWERS THIS MORNING AND SCT THUNDERSTORMS...MAINLY ACROSS THE NW PART OF THE CWFA. RADAR AND SAT INDICATED MORE SHOWERS JUST OFFSHORE MOVING IN THE THE SW THAT WILL AFFECT MOST AREAS TODAY. THE 12Z NKX SOUNDING WAS MOIST AND UNSTABLE WITH SW FLOW AND COOLING THROUGH MOST OF THE COLUMN. WEAK GRADIENTS. A SHORT WAVE WILL MOVE THROUGH TODAY FOLLOWED BY CONTINUE MOIST SW FLOW SUN BUT WITH WEAKER DYNAMICS. SHOWERS SHOULD CONTINUE SUN BUT THEY SHOULD NOT BE AS HEAVY AND THERE WILL BE LESS CHANCE OF THUNDERSTORMS. ANOTHER SHORT WAVE ROTATES IN ON MON AND YET ANOTHER LATE TUE THAT WILL BRING MORE SHOWERS...HEAVY AT TIMES...AND A CHANCE OF THUNDERSTORMS. THE SNOW LEVEL IS BETWEEN 6000 AND 7000 FT TODAY WITH LOCAL HEAVY SNOW NEAR AND ABOVE 7000 FT. THE SNOW LEVEL WILL LOWER WITH THE SHORT WAVES ON MON AND LATE TUE. GUSTS WINDS AND DENSE FOG IN THE MOUNTAINS AT TIMES. .LONG TERM...SHOWERS WILL LINGER INTO WED BUT WILL TAPER OFF. WEAK UPPER LEVEL HIGH PRESSURE ALONG THE W COAST WILL BRING NW FLOW ALOFT FOR DRY WEATHER THU INTO THE WEEKEND. HOWEVER...HEIGHTS REMAIN RELATIVELY LOW SO NOT BIG WARM UP IS EXPECTED. && .SGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 6 PM TODAY FOR ALL AREAS EXCEPT THE SOUTHERN DESERTS...SEE LAXFFASGX. WINTER STORM WARNING IN EFFECT UNTIL 6 AM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. SMALL CRAFT ADVISORY IN EFFECT FOR OUTER COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT FOR THUNDERSTORMS IN THE COASTAL WATERS... SEE LAXMWSSGX. FLOOD POTENTIAL OUTLOOK FOR UPCOMING STORM MONDAY...SEE LAXESFSGX. SPECIAL WEATHER STATEMENT FOR UPCOMING STORM MONDAY...SEE LAXSPSSGX. && ATKIN
Hazardous weather outlook, Feb 19, 4:00 AM PST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT FEB 19 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-201400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR FOR ALL COASTAL..VALLEY AND MOUNTAIN AREAS...INCLUDING THE APPLE AND LUCERNE VALLEYS. SEE LAXFLSSGX FOR DETAILS. SNOW WILL FALL IN THE HIGHEST MOUNTAINS ABOVE 6000 FEET. SNOWFALL AMOUNTS UP TO ONE FOOT ARE EXPECTED. A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 7000 FEET...SEE LAXWSWSGX. A HIGH RIP CURRENT RISK WILL OCCUR THROUGH WEDNESDAY..SEE LAXSRFSGX FOR DETAILS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS WITH WATERSPOUTS AND SMALL HAIL POSSIBLE...SEE LAXMWSSGX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. THE WET WEATHER WILL CONTINUE...BUT DECREASE BY SUNDAY. ANOTHER STORM IS EXPECTED MONDAY AND WILL CONTINUE INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE HEAVY AT TIMES CAUSING LOCAL FLOODING...ROCK AND MUD SLIDES. HEAVY SNOW IS EXPECTED IN THE MOUNTAINS. SEE LAXSPSSGX OR LAXESFSGX FOR MORE DETAILS. ON SUNDAY LINGERING SNOW SHOWERS WILL FALL IN THE HIGHEST MOUNTAINS ABOVE 6000 FEET. A WINTER STORM WARNING IS IN EFFECT ABOVE 7000 FEET THROUGH 6 AM SUNDAY...SEE LAXWSWSGX. A HIGH RIP CURRENT RISK WILL CONTINUE THROUGH WEDNESDAY...SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED TODAY AND MONDAY. MM
In the hours before
Local storm report, Feb 19, 10:50 AM PST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1050 AM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TORNADO 10 E FALLBROOK 33.37N 117.06W
02/19/2005 F0 SAN DIEGO CA LAW ENFORCEMENT
AT 1023 AM CHP RESPONDED TO A REPORT OF A TORNADO NEAR
RAINBOW VALLEY ROAD AND I-15. THERE WAS SOME DAMAGE TO
BUILDINGS AND SOME DOWNED POWER LINES.
&&
PGLocal storm report, Feb 19, 11:00 AM PST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 AM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM FLASH FLOOD 1 N LAGUNA BEACH 33.55N 117.76W
02/19/2005 ORANGE CA LAW ENFORCEMENT
NORTHBOUND LAGUNA CANYON RD AT NORTHBOUND SR133. 4-5
VEHICLES STUCK IN A FLOOD WITH WATER ALMOST TO THE TOP OF
VEHICLES.
&&
BNDLocal storm report, Feb 19, 11:06 AM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1106 AM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM FLASH FLOOD 4 SE CORONA 33.83N 117.52W
02/19/2005 RIVERSIDE CA LAW ENFORCEMENT
CAJALCO RD AT TEMESCAL CANYON RD. VEHICLE STUCK IN FLASH
FLOOD.
&&
BNDLocal storm report, Feb 19, 11:14 AM PST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1114 AM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TORNADO 4 S TEMECULA 33.44N 117.13W
02/19/2005 F1 RIVERSIDE CA NWS EMPLOYEE
NEAR PECHANGA PARKWAY. ROOF DAMAGE AND TREES DOWNED
&&
BNDLocal storm report, Feb 19, 11:26 AM PST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1126 AM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM FLASH FLOOD HEMET 33.73N 117.00W
02/19/2005 RIVERSIDE CA LAW ENFORCEMENT
WATER 3 FT TO 4 FT DEEP AT MOUNTAIN AVE AND FLORIDA AVE.
&&
BNDLocal storm report, Feb 19, 12:31 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1231 PM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM DOWNBURST 2 NNE LAGUNA HILLS 33.63N 117.70W
02/19/2005 ORANGE CA FIRE DEPT/RESCUE
ROOF BLOWN 100 YDS OFF A MOBILE HOME AND TREES DOWN AT
MARYSLANE BLVD IN LAKE FOREST.
&&
BNDThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:50 AM PST | Severe Thunderstorm Warning | SGX | Orange | 55 min |
| Feb 19, 8:53 AM PST | Flash Flood Warning | SGX | Orange, San Bernardino | 5 hr |
| Feb 19, 9:28 AM PST | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 92 min |
| Feb 19, 9:43 AM PST | Tornado Warning | SGX | Riverside | 62 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.